×

zbMATH — the first resource for mathematics

Harnack estimates for quasi-linear degenerate parabolic differential equations. (English) Zbl 1221.35213
The article is devoted to proving Harnack estimates for quasi-linear degenerate parabolic equations of the form \[ u_t - \text{div }\vec A(x,t,u,Du) = B(x,t,u,Du) \] given in the cylindrical domain \(E_t = E\times (0,T]\) where \(E\) is an open set of \(\mathbb{R}^N\). Here the measurable functions \(\vec A:\, E_T\times \mathbb{R}^{N+1} \to \mathbb{R}^N\) and \(B:\, E_T\times \mathbb{R}^{N+1} \to \mathbb{R}\) subject to the constraints \[ \begin{aligned} & \vec A(x,t,u,Du)\cdot Du \geq C_0| Du| ^p - C^p,\\ & | \vec A(x,t,u,Du)| \leq C_1| Du| ^{p-1} + C^{p-1}, \quad \text{a.e. in } E_t,\\ & | B(x,t,Du)| \leq C| Du| ^{p-1}, \end{aligned} \] where \(p > 2\), \(C_0\) and \(C_1\) are given positive constants, and \(C\) is a non-negative constant. For \(\varrho > 0\) let \(K_{\varrho}\) be the cube centered at the origin on \(\mathbb{R}^N\) with edge \(2\varrho\), and for \(y\in \mathbb{R}^N\) let \(K_{\varrho}(y)\) denote the homothetic cube centered at \(y\). For \(\theta > 0\) set \[ Q^-_{\varrho}(\theta) = K_{\varrho} \times (-\theta\varrho^p,0], \quad Q^+_{\varrho}(\theta) = K_{\varrho} \times (0,\theta\varrho^p], \] and for \((y,s) \in \mathbb{R}^N\times \mathbb{R}\), \[ \begin{aligned} &(y,s) + Q^-_{\varrho}(\theta) = K_{\varrho}(y) \times (s-\theta\varrho^p,s], \\ & (y,s) + Q^+_{\varrho} (\theta) = K_{\varrho}(y) \times (s,s+\theta\varrho^p]. \end{aligned} \] Let \(u = C_{\text{loc}}(0,T;L^2_{\text{loc}}(E)\cap L^P_{\text{loc}}(0,T;W^{1,p}_{\text{loc}}(E))\) be a continuous, non-negative weak solution of the above-mentioned equation, fix \((x_0,t_0)\in E_T\) such that \(u(x_0,t_0) > 0\) and construct the cylinders \[ (x_0,y_0) + Q^{\pm}_{4\varrho}(\theta), \quad \theta = \left(\frac{c}{u(x_0,t_0)}\right)^{p-2}, \] where \(c > 0\). The main results (Intrinsic Harnack Inequality and Hölder continuity) read: There exist positive constants \(c\) and \(\gamma\) depending only upon the data, such that for all intrinsic cylinders \((x_0,y_0) + Q^{\pm}_{4\varrho}(\theta)\) contained in \(E_T\), either \(u(x_0,t_0) \leq \gamma C\varrho\) or \[ u(x_0,t_0) \leq \gamma \inf_{K_{\varrho}(x_0)}u(x,t_0 + \theta\varrho^p). \] Any locally bounded weak solutions of the equation, with no sign restrictions, is locally Hölder continuous in \(E_T\).

MSC:
35K65 Degenerate parabolic equations
35K59 Quasilinear parabolic equations
35B45 A priori estimates in context of PDEs
35B05 Oscillation, zeros of solutions, mean value theorems, etc. in context of PDEs
35D30 Weak solutions to PDEs
PDF BibTeX XML Cite
Full Text: DOI
References:
[1] Aronson, D. G. & Serrin, J., Local behavior of solutions of quasilinear parabolic equations. Arch. Rational Mech. Anal., 25 (1967), 81–122. · Zbl 0154.12001 · doi:10.1007/BF00281291
[2] De Giorgi, E., Sulla differenziabilità e l’analiticità delle estremali degli integrali multipli regolari. Mem. Accad. Sci. Torino. Cl. Sci. Fis. Mat. Nat., 3 (1957), 25–43. · Zbl 0084.31901
[3] DiBenedetto, E., Intrinsic Harnack type inequalities for solutions of certain degenerate parabolic equations. Arch. Rational Mech. Anal., 100 (1988), 129–147. · Zbl 0708.35017 · doi:10.1007/BF00282201
[4] – Harnack estimates in certain function classes. Atti Sem. Mat. Fis. Univ. Modena, 37 (1989), 173–182. · Zbl 0698.35023
[5] – Degenerate Parabolic Equations. Universitext. Springer, New York, 1993. · Zbl 0794.35090
[6] DiBenedetto, E. & Friedman, A., Hölder estimates for nonlinear degenerate parabolic systems. J. Reine Angew. Math., 357 (1985), 1–22. · Zbl 0549.35061 · doi:10.1515/crll.1985.357.1
[7] DiBenedetto, E., Gianazza, U. & Vespri, V., Local clustering of the non-zero set of functions in W 1,1(E). Atti Accad. Naz. Lincei Cl. Sci. Fis. Mat. Natur. Rend. Lincei Mat. Appl., 17 (2006), 223–225. · Zbl 1223.46034 · doi:10.4171/RLM/465
[8] Hadamard, J., Extension à l’équation de la chaleur d’un théorème de A. Harnack. Rend. Circ. Mat. Palermo, 3 (1954), 337–346. · Zbl 0058.32201 · doi:10.1007/BF02849264
[9] Ladyzhenskaya, O. A., Solonnikov, V. A. & Uraltseva, N. N., Linear and Quasilinear Equations of Parabolic Type. Nauka, Moscow, 1968 (Russian); English translation: Translations of Mathematical Monographs, 23. Amer. Math. Soc., Providence, RI, 1967.
[10] Ladyzhenskaya, O. A. & Uraltseva, N. N., Linear and Quasilinear Elliptic Equations. Nauka, Moscow, 1964 (Russian); English translation: Academic Press, New York, 1968.
[11] Moser, J., On Harnack’s theorem for elliptic differential equations. Comm. Pure Appl. Math., 14 (1961), 577–591. · Zbl 0111.09302 · doi:10.1002/cpa.3160140329
[12] – A Harnack inequality for parabolic differential equations. Comm. Pure Appl. Math., 17 (1964), 101–134. · Zbl 0149.06902 · doi:10.1002/cpa.3160170106
[13] – On a pointwise estimate for parabolic differential equations. Comm. Pure Appl. Math., 24 (1971), 727–740. · Zbl 0227.35016 · doi:10.1002/cpa.3160240507
[14] Nash, J., Continuity of solutions of parabolic and elliptic equations. Amer. J. Math., 80 (1958), 931–954. · Zbl 0096.06902 · doi:10.2307/2372841
[15] Pini, B., Sulla soluzione generalizzata di Wiener per il primo problema di valori al contorno nel caso parabolico. Rend. Sem. Mat. Univ. Padova, 23 (1954), 422–434. · Zbl 0057.32801
[16] Serrin, J., Local behavior of solutions of quasi-linear equations. Acta Math., 111 (1964), 247–302. · Zbl 0128.09101 · doi:10.1007/BF02391014
[17] Trudinger, N. S., Pointwise estimates and quasilinear parabolic equations. Comm. Pure Appl. Math., 21 (1968), 205–226. · Zbl 0159.39303 · doi:10.1002/cpa.3160210302
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.